MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI SCISSORS INSERT

KARL STORZ SE & CO. KG ROBI SCISSORS INSERT
Model Number 38610MW
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a loss of a ceramic inlay on a 38610mw post op was detected.The whereabouts of the ceramic inlay in the patient was confirmed by x-ray control.According to a telephone call, there are currently no plans to surgically remove the ceramic inlay.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The product was returned on 2024-07-03.The investigation of the product was completed on 2024-07-18.A visual inspection was carried out.It was observed on the scissor blade that the solder has been rinsed off, which could be an indication of the loosened bond of the ceramic.The instructions for use state that the chemical manufacturer's instructions regarding concentration, exposure time and standing time must be followed exactly.If they are not followed exactly, the ceramic inlay may have loosened as a result.In addition, the cutting edges of the scissor blades are damaged, which could indicate excessive force development.It can therefore be concluded that the most likely cause of the ceramic inlay falling out is user error.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI SCISSORS INSERT
Common Device Name
ROBI SCISSORS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19645015
Report Number9610617-2024-00193
Device Sequence Number18012279
Product Code GEI
UDI-Device Identifier04048551328750
UDI-Public4048551328750
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610MW
Device Catalogue Number38610MW
Device Lot NumberYN02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown